A 55-year-old male asked:
Disclaimer

is it advisable to stop 5 mg bystolic (nebivolol) abruptly. if you need to wean off it, how long.

1 doctor answer
Dr. Claude Brachfeld
38 years experience Cardiology
Not advisable: Sudden cessation of therapy with a beta blocker like bystolic (nebivolol) can lead to a withdrawal syndrome including elevated heart rate and blood pressure as well as unpleasant feelings. Whether this is dangerous or merely unpleasant depends upon why one is taking the drug in the first place. I do not recommend discontinuing this drug except under your doctor's supervision.
Answered on Jul 23, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 55-year-old male asked:
Dr. Laurence Green
37 years experience Bariatrics
It depends: If you have been taking this beta blocker for any length of time you definitely need to taper. If you have angina be especially careful and consult wi ... Read More
1
1 thank
A 55-year-old male asked:
Dr. Ipe Kalathoor
16 years experience Internal Medicine
Bystolic (nebivolol): Usually no withdrawal issues.
1
1 thank
A 51-year-old male asked:
Dr. Calvin Weisberger
50 years experience Cardiology
Atenolol to bystolic (nebivolol): Given the doses you mention and the half time of atenolol you should be able to just switch without weaning. Discuss with your prescribing doctor howe ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month